MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 18"(45CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 18"(45CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y740D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: the needles weren¿t actually popping off.They said that when tying the knots the suture itself was breaking.It wasn¿t breaking off where expected with normal control release sutures but in different areas of the strand.It was not happening at the knot but along the strand as they were tying.The tech noted they didn¿t break in a clean manner, such as if they were cut.She said you could almost notice it was sort of frayed where they broke.Did any piece of the needle fall inside of the patient? if so, was the needle piece removed and how? no needles fell off inside the patient.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an abdominal hysterectomy on (b)(6) 2018 and suture was used.During the procedure, the suture broke.Another suture was used to complete the procedure.There were no patient consequences.

Brand Name
MONOCRYL SUTURE 18"(45CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7450907
Report Number2210968-2018-72274
Device Sequence Number18875049
Product Code GAN
UDI-Device Identifier10705031059559
UDI-Public10705031059559
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberY740D
Device Lot NumberLK6868
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1